Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 27, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Nov 24, 2013, 8:57 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2013, 8:57 AM MST (15:57 UTC)
- Expired
- Nov 24, 2013, 4:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WWUS73 KGLD 241557 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 857 AM MST SUN NOV 24 2013 ...STRONG SOUTHERLY WINDS DEVELOPING TODAY... .STRONG WINDS WILL DEVELOP IN RESPONSE TO DEEPENING LOW ACROSS COLORADO BRINGING TO WINDY CONDITIONS TO AREAS ALONG THE KANSAS AND COLORADO BORDER. WINDS WILL BE THE STRONGEST IN THE MORNING BEFORE SPEEDS GRADUALLY DECREASE IN THE AFTERNOON. COZ090>092-KSZ001-013-NEZ079-242000- /O.NEW.KGLD.WI.Y.0027.131124T1557Z-131124T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...BENKELMAN 857 AM MST SUN NOV 24 2013 /957 AM CST SUN NOV 24 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. * PEAK WINDS...WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN A FEW AREAS...WITH SUSTAINED WINDS 25 TO 30 MPH EXPECTED. * TIMING/DURATION...WINDS WILL INCREASE IN SPEED QUICKLY THIS MORNING AND GRADUALLY BEGIN TO WEAKEN AFTER 2 PM MDT (3 PM CDT). * OTHER IMPACTS...AS A BRIEF PERIOD OF LIGHT SNOW SHOWERS MOVE THROUGH THE AREA...WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. THIS IS EXPECTED TO BE SHORT LIVED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JRM
2 follow-up statements
388 WWUS73 KGLD 241822 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1122 AM MST SUN NOV 24 2013 ...STRONG SOUTHERLY WINDS DEVELOPING TODAY... .STRONG WINDS WILL DEVELOP IN RESPONSE TO DEEPENING LOW ACROSS COLORADO BRINGING TO WINDY CONDITIONS TO AREAS ALONG THE KANSAS AND COLORADO BORDER. WINDS WILL BE THE STRONGEST IN THE MORNING BEFORE SPEEDS GRADUALLY DECREASE IN THE AFTERNOON. KSZ027-041-242300- /O.EXA.KGLD.WI.Y.0027.000000T0000Z-131124T2300Z/ WALLACE-GREELEY- INCLUDING THE CITIES OF...SHARON SPRINGS...TRIBUNE 1122 AM MST SUN NOV 24 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * PEAK WINDS...WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN A FEW AREAS...WITH SUSTAINED WINDS 25 TO 30 MPH EXPECTED. * TIMING/DURATION...WINDS WILL INCREASE IN SPEED QUICKLY THIS MORNING AND GRADUALLY BEGIN TO WEAKEN AFTER 2 PM MDT (3 PM CDT). * OTHER IMPACTS...AS A BRIEF PERIOD OF LIGHT SNOW SHOWERS MOVE THROUGH THE AREA...WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. THIS IS EXPECTED TO BE SHORT LIVED. BLOWING DUST IS POSSIBLE NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-KSZ001-013-NEZ079-242300- /O.CON.KGLD.WI.Y.0027.000000T0000Z-131124T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...BENKELMAN 1122 AM MST SUN NOV 24 2013 /1222 PM CST SUN NOV 24 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... * PEAK WINDS...WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN A FEW AREAS...WITH SUSTAINED WINDS 25 TO 30 MPH EXPECTED. * TIMING/DURATION...WINDS WILL INCREASE IN SPEED QUICKLY THIS MORNING AND GRADUALLY BEGIN TO WEAKEN AFTER 2 PM MDT (3 PM CDT). * OTHER IMPACTS...AS A BRIEF PERIOD OF LIGHT SNOW SHOWERS MOVE THROUGH THE AREA...WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. THIS IS EXPECTED TO BE SHORT LIVED. BLOWING DUST IS POSSIBLE NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
569 WWUS73 KGLD 242307 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 407 PM MST SUN NOV 24 2013 COZ090>092-KSZ001-013-027-041-NEZ079-250015- /O.EXP.KGLD.WI.Y.0027.000000T0000Z-131124T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 407 PM MST SUN NOV 24 2013 /507 PM CST SUN NOV 24 2013/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 24, 4:51 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 24, 4:51 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 451 AM MST SUN NOV 24 2013 .SHORT TERM...(TODAY AND TUESDAY NIGHT) ISSUED AT 149 AM MST SUN NOV 24 2013 THE UPPER LEVEL LOW PRESSURE SYSTEM EXPECTED TO AFFECT THE FORECAST AREA WILL MOVE SLOWLY ACROSS THE DESERT SOUTHWEST AND SOUTHERN ROCKIES TODAY. AHEAD OF THIS SYSTEM...LIGHT SNOW WILL SPREAD NORTHWARD OUT OF EASTERN NEW MEXICO AND THE PANHANDLE REGION OF TEXAS AND OKLAHOMA INTO PORTIONS OF EASTERN COLORADO AND WESTERN KANSAS. THE BEST CHANCE OF ACCUMULATING SNOWFALL WILL BE THIS MORNING MAINLY ALONG AND SOUTH OF INTERSTATE 70 WHERE AN INCH OR LESS OF TOTAL ACCUMULATION IS POSSIBLE. THE UPPER LOW CENTER WILL PHASE INTO THE MAIN UPPER TROUGH THAT DEEPENS OVER THE GREAT LAKES AND MISSISSIPPI VALLEY REGION TONIGHT. THE LOW WILL THEN BEGIN TO MOVE SOUTHEASTWARD OVER TEXAS WITH DRYER AIR ALOFT AND SUBSIDENCE MOVING OVER THE CENTRAL HIGH PLAINS REGION TONIGHT. THE UPPER RIDGE AMPLIFYING OVER THE WESTERN UNITED STATES MOVES OVER THE INTERMOUNTAIN REGION MONDAY NIGHT AND TUESDAY AND BEGINS TO MOVE OVER THE ROCKIES ON TUESDAY NIGHT. ALTHOUGH TEMPERATURES WILL BE GRADUALLY INCREASING THROUGH THE FIRST PART OF THE WORK WEEK AS HIGH PRESSURE MOVES INTO THE REGION...MODEL TRENDS HAVE BEEN CONSISTENTLY LOWERING TEMPERATURES WITH EACH SUBSEQUENT MODEL RUN OVER THE PAST FEW DAYS. TEMPERATURES WILL REMAIN COLDER THAN AVERAGE WITH DRY CONDITIONS EXPECTED. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 149 AM MST SUN NOV 24 2013 THE LARGE SCALE PATTERN SHOWS A LONGWAVE TROUGH OVER THE EASTERN PORTION OF THE U.S. WITH AN UPPER RIDGE OVER THE ROCKIES. THROUGHOUT THE EXTENDED...SEVERAL SHORTWAVE TROUGHS IN THE NORTHWEST/WESTERLY FLOW ALOFT MOVE THROUGH THE NORTHERN PLAINS...SENDING A FEW WEAK COLD FRONTS THROUGH THE CWA. THE COLD AIR BEHIND THE FIRST FRONT IS KEPT WELL TO THE NORTH...SO TEMPERATURES ARE NOT EXPECTED TO FLUCTUATE MUCH BEHIND THE FRONTAL PASSAGE. THE FIRST FRONT MOVES THROUGH WEDNESDAY NIGHT INTO THURSDAY AND THE NEXT FRONT...ASSOCIATED WITH WESTERLY/SOUTHWEST FLOW ALOFT...MOVES THROUGH FRIDAY NIGHT INTO SATURDAY. TEMPERATURES WITH THE NEXT FRONTAL PASSAGE ALSO ARE NOT EXPECTED TO FLUCTUATE MUCH SINCE HIGHS SHOULD RECOVER AS THE SURFACE HIGH QUICKLY PUSHES EAST BY SATURDAY AFTERNOON. FRONTAL PASSAGES WILL ALSO REMAIN DRY AS THE MAIN FORCING WITH THESE WAVES ALSO REMAINS NORTH OF THE CWA. TOWARDS THE END OF THE PERIOD...THE LARGE SCALE PATTERN SHIFTS EAST WITH THE RIDGE FLATTENING AND MOVING OVER THE CWA THURSDAY THROUGH SATURDAY...WHILE A CLOSED UPPER LOW REMAINS OVER SOUTHERN CALIFORNIA AND SLOWLY MOVES EAST/SOUTHEAST WITH THE SOUTHERN STREAM JET MOVING OVER THE CWA ON SATURDAY. AS PREVIOUSLY MENTIONED...THE EXTENDED PERIOD SHOULD REMAIN DRY...WITH INCREASING MID TO HIGH CLOUDS WITH FRONTAL PASSAGES. TEMPERATURES SHOULD REMAIN SEASONABLE...WITH HIGHS IN THE MID 40S TO LOW 50S AND LOWS IN THE 20S. ONCE EXCEPTION FOR HIGH TEMPERATURES WILL BE WEDNESDAY...AS SURFACE HIGH PRESSURE OVER EASTERN KANSAS EXTENDS INTO THE EASTERN PORTION OF THE CWA...FROM RED WILLOW TO GOVE COUNTY AND EASTWARD...HIGHS COULD ONLY REACH THE UPPER 30S TO LOW 40S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 440 AM MST SUN NOV 24 2013 CURRENTLY IT LOOKS LIKE VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. CEILINGS AT KGLD ONLY REDUCED TO BKN060 IN THE LAST FEW HOURS AS THE FIRST WEAK BAND OF LIGHT SNOW MOVED OVER THE TAF SITE. SOUNDINGS EARLIER THIS MORNING INDICATED POSSIBLY LOWER CEILINGS WITH A CONTINUING CHANCE OF LIGHT SNOW LATER THIS MORNING. AFTER VIEWING RAP SOUNDINGS...IT APPEARS THAT THIS IS NO LONGER THE CASE. GUIDANCE ALSO DID NOT INCLUDE LOWERED CEILINGS BEYOND VFR. LOW CONFIDENCE IN THE FORECAST AS OF RIGHT NOW...WILL MAKE ANY AMMENDMENTS IF AND WHEN NECESSARY. SOUTHERLY WINDS WILL PICK UP TODAY TO AROUND 15 TO 25 KTS GUSTING FROM 25 TO 35 KTS. WIND GUSTS SHOULD DIMINISH OVERNIGHT WITH A WIND SHIFT TO THE NORTHWEST. OVERCAST AND BROKEN CEILINGS SHOULD BECOME SCATTERED OVERNIGHT AS THE THE STORM SYSTEM SOUTH OF THE AREA MOVES NORTH/NORTHEAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...ALW AVIATION...ALW
Hazardous weather outlook, Nov 24, 3:26 AM MST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 326 AM MST SUN NOV 24 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 326 AM MST SUN NOV 24 2013 /426 AM CST SUN NOV 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.